feeling worse after taking medicine?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Uhura
Regular Member


Date Joined Nov 2005
Total Posts : 166
   Posted 5/19/2014 7:48 PM (GMT -6)   
For several months it helped. I was on Carafate and Aciphex and that helped a lot.  Then off Aciphex and only on Carafate.  Now Carafate is as needed and I rarely do.  But I am on a prescription Zantac. 
 
I have read that how you feel when your stomach acid is too much is the same as when it is too low.  Does that mean if I am on more medicine, or a higher dose than I need, I will feel like I have heartburn? Because the medicine is changing the acid level the wrong way?  I know the way I am typing this doesn't make sense but I can't get it any clearer. I just know it makes sense in my mind.
 
Oddly enough though, when my heartburn got controlled, that is when I got fibromyalgia.

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7188
   Posted 5/19/2014 9:53 PM (GMT -6)   
Hi Uhura,

Glad to hear that your reflux is under better control. Like you, I find Carafate very helpful, and always keep it on hand for my reactive stomach. I know there is a lot of talk about not enough acid in the stomach, and I'm no expert on that topic at all. I have heard of people taking some pretty strong acids in an attempt to add acid to the stomach, and have burned their esophagus, and caused additional problems, so be careful.

Perhaps someone will be by with more knowledge, and will do a better job of answering your question!
Best wishes,
Denise

GERD/Heartburn Moderator
Nissen Fundoplication 2/09
Allergy/Asthma

"Whatever you fight, you strengthen, and what you resist, persists.”

“Worry pretends to be necessary but serves no useful purpose”

“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”
Eckhart Tolle

Andy1986
Veteran Member


Date Joined Dec 2012
Total Posts : 1178
   Posted 5/20/2014 2:48 AM (GMT -6)   
If your problems start shortly after a meal, like 30 mins, then it is likely too much acid is the problem. From what I've read the problem with too little acid is that food stays in the stomach too long and started fermenting. That means problems will occur much longer after meals.

The best way to tell is take some ant-acid when its bad. If you burp shortly afterwards its likely too much acid.
GERD, Anxiety, Depression, Rolling Hiatus Hernia, Esophageal Hypersensitivity
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 8:49 PM (GMT -6)
There are a total of 3,006,282 posts in 329,322 threads.
View Active Threads


Who's Online
This forum has 161825 registered members. Please welcome our newest member, TheRayf.
321 Guest(s), 12 Registered Member(s) are currently online.  Details
JayMot, mattamx, Admin, BillyBob@388, Sherrine, Healing98, Saipan Paradise, tairr, Y o g i, Normal59, straydog, PDXtransplant